×

zbMATH — the first resource for mathematics

Asymptotic homogeneity tests for mean exponential family distributions. (English) Zbl 0677.62011
Summary: A new class of distributions is defined, called the Mean Exponential Family (MEF). An asymptotic test statistic is derived to examine the homogeneity of a sample from the MEF, and then, expressions are obtained for binomial, Poisson, negative binomial, beta, gamma, normal, Pareto, Laplace, and Rayleigh distributions as special cases. As the results confirm a known underlying distribution for many data in the literature, there are advantages in the presented approach.

MSC:
62E10 Characterization and structure theory of statistical distributions
62F03 Parametric hypothesis testing
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Barndorff-Nielsen, O., Information and exponential families in statistical theory, (1978), Wiley New York · Zbl 0387.62011
[2] Bolshév, L.N., On a characterization of the Poisson distribution and its statistical applications, Theory probab. appl., 10, 1, 446-450, (1965)
[3] Bryson, M.C.; Siddiqui, M.M., Some criteria for aging, J. amer. statist. soc., 64, 1472-1483, (1969)
[4] Fisher, R.A.; Mather, K., A linkage test with mice, Ann. eugenics, 7, 265-280, (1936)
[5] Greenwood, M.; Yule, G.U., An inquiry into the nature of frequence of distributions of multiple happenings with particular reference to the occurence of multiple attacks of disease or repeated accidents., J. roy. statist. soc. ser. A, 83, 255-279, (1920)
[6] Holst, L., Some conditional limit theorems in exponential families, Ann. probab., 9, 818-830, (1981) · Zbl 0471.60027
[7] Menon, M.V., Characterization theorems for some univariate probability distributions, J. roy. statist. soc. ser. B, 28, 143-145, (1966) · Zbl 0151.24201
[8] Morris, C.N., Natural exponential families with quadratic variance functions, Ann. statist., 10, 65-80, (1982) · Zbl 0498.62015
[9] Morris, C.N., Natural exponential families with quadratic variance functions: statistical theory, Ann. statist., 11, 515-529, (1983) · Zbl 0521.62014
[10] Shanmugam, R.; Singh, J., A characterization of the logarithmic series distribution and its statistical application, Comm. ststist. A, 13, 7, 865-875, (1984) · Zbl 0553.62015
[11] Singh, J., A characterization of positive Poisson distribution and its ststistical application, SIAM J. appl. math, 34, 3, 545-548, (1978) · Zbl 0378.62010
[12] Terman, L.M., The intelligence of school children, (1919), Houghton Mifflin Boston, MA
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.